Hail, Antelope
- When
- August 4, 6:50 PM CST
- Where
- Antelope County, 2.07 mi SE of Oakdale
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 42.049, -97.942
A slow moving and weak cold front triggered early evening convection over northeast Nebraska. An isolated storm produced 3/4 inch hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OAX wrote it up.
A slow moving and weak cold front triggered early evening convection over northeast Nebraska. An isolated storm produced 3/4 inch hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Aug 4, 1:41 PM CST, 5 hours 9 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 241 PM CDT SAT AUG 4 2007 .DISCUSSION... TSTM CHANCES THRU ENTIRE PERIOD ARE MAIN FORECAST CHALLENGE. BAND OF WESTERLIES HAS PUSHED MCS ACTIVITY WELL TO OUR EAST ACROSS EASTERN IOWA WITH NEXT FAINT WAVE MOVING ACROSS SWRN SD PER LATEST WATER VAPOR IMAGERY. FOCUS TURNS TO STALLED FRONTAL BOUNDARY EXTENDING FM LO PRES CENTERED IN SERN CO TO A SECONDARY LOW PRES CENTERED IN NERN NEB. 18Z SUBJECTIVE SFC ANALYSIS SHOWS A WMFNT/OLD OUTFLOW BOUNDARY EXTENDING ACROSS WESTERN IOWA IN WAKE OF ERN IA CONVECTION. WITH SFC DWPOINTS IN THE LOW 70S ACROSS THE ENTIRE FORECAST AREA AND SFC TEMPS IN THE UPPER 80S TO LOWER 90S...SBCAPE VALUES ARE APPROACHING 2500-3000J/KG THIS AFTERNOON PROVIDING A MODERATELY UNSTABLE ENVIRONMENT WITH NOT MUCH SBCIN LEFT OVER THE AREA. 0-6KM BULK SHEAR VALUES ARE ONLY 30KTS AT BEST WHILE MID LEVEL LAPSE RATES REMAIN RATHER MEAGER AT 6-6.5 C/KM. LOW LEVEL LAPSE RATES ARE MODEST AND STRONG THETA-E ADVECTION NEAR THE LOW LEVEL CONVERGENCE ZONE SEEMS FIT FOR LIKELY CHANCE THAT CONVECTION WILL BE ABLE TO GET UNDERWAY ALONG SFC BOUNDARY LATE THIS AFTERNOON/EARLY THIS EVENING. WITH RIBBON OF 1.5-2.0 PWS...HEAVY RAIN QUITE POSSIBLE WITH ANY THUNDERSTORMS THAT DO DEVELOP AND WL MENTION IN ZFP. OTHERWISE...LOOKING AT MOSTLY A WIND THREAT WITH STORMS THAT DO DEVELOP WITH POSSIBLE WET MICROBURSTS. EXPECT THIS ACTIVITY TO WEAKEN OVERNIGHT AS IT SLIDES SEWD AND INSTABILITY DECREASES TOWARDS DARK. WL LEAVE A SMALL CHANCE POP IN ACROSS THE FAR SOUTH FOR ANY LINGERING MORNING PCPN. MAY BE SOME VISIBILITY RESTRICTIONS ACROSS NERN NEB TOWARDS MORNING AS WINDS GO CALM AND AMPLE LLVL MOISTURE LINGERS AROUND. ALSO...STRATUS DECK TO OUR NE IS PROGGED TO ADVECT IN FOR THE MORNING HOURS ACROSS NERN SECTIONS OF CWA SO HAVE INCREASED CLOUDS THROUGHOUT THE MORNING. OTHERWISE...MUCH OF SUNDAY SHOULD BE DRY WITH CONVECTION FIRING TO OUR WEST ALONG ANOTHER RIPPLE IN WESTERLIES. THIS ACTIVITY IS FORECAST TO MAINLY AFFECT THE CWA LATE IN THE DAY ON MONDAY BUT PRIMARILY MONDAY NIGHT AS IT RIDES ALONG SFC FRONT. TUESDAY THROUGH SATURDAY...PERIOD CONTINUES TO LOOK QUITE ACTIVE WITH MONSOON MOISTURE STILL FEEDING INTO THE REGION. SFC FNT FCST TO REMAIN STALLED OUT IN SW-NE FASHION ACROSS CNTRL NEB AND WL BE FOCUS FOR TSTM GENERATION IF STRONG MID LEVEL CAP IS OVERCOME. SEVERAL MID LEVEL SHORTWAVES ARE PROGGED TO MOVE INTO CNTRL PLAINS AS FLOW BECOMES MORE SWRLY WITH HIGH PRESSURE RIDGE SHIFTING EWD TOWARDS THE MIDWEST REGION. HARD TO DIFFERENTIATE WHICH RIPPLES IN THE MIDLEVEL FLOW WILL BE REAL AND WHICH ARE CONVECTIVE FEEDBACK. MCS ACTIVITY QUITE POSSIBLE AND CANNOT RULE OUT MUCH OF ANYTHING GIVEN THE AMOUNT OF AVAILABLE MOISTURE TO WORK WITH. && .AVIATION... WK LOW PRES OVR NERN NEBR SHOULD MOVE ACRS NRN IA TNGT WITH A WIND SHIFT/WK CDFNT EXPECTED TO TRAIL LOW AND MOVE INTO ECNTRL NEBR BY 12Z SUN. SCT TSRA FORECAST TO DVLP ALONG BOUNDARY BY LATE AFTN WITH ACTIVITY LIKELY TRACKING SEWD ACROSS ERN NEBR/SWRN IA THRU LATE EVENING...ALTHOUGH CONVECTION COULD WEAKEN/BECOME MORE WIDELY SCT AS IT MOVES INTO SERN NEBR AND FAR SW IA. IFR CONDS IN ST AND FOG COULD MOVE IN BEHIND THE LOW INTO NERN NEBR LATE TNGT...PROBABLY AS FAR SE AS OFK BUT POSSIBLY DOWN TO OMA. FOG/ST...IF IT MAKES IT THIS FAR SOUTH...SHOULD ERODE BY 18Z SUN. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && GRIFFIS/CHERMOK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 742 PM CDT SAT AUG 4 2007 NEZ011-012-015>018-030>034-042>045-050>053-050400- ANTELOPE-BOONE-BURT-BUTLER-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-KNOX- MADISON-PIERCE-PLATTE-SARPY-SAUNDERS-STANTON-THURSTON-WASHINGTON- WAYNE- 742 PM CDT SAT AUG 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND EAST CENTRAL NEBRASKA. .DAY ONE...TONIGHT AND SUNDAY SEVERE THUNDERSTORM WATCH 562 IS IN EFFECT UNTIL 11 PM THIS EVENING. SEVERE THUNDERSTORMS ARE ANTICIPATED TO DEVELOP ALONG A BOUNDARY THAT WILL MOVE THROUGH EASTERN NEBRASKA THIS EVENING. THE SEVERE WEATHER THREAT IS MAINLY NORTH OF A LINE FROM ABOUT BELLEVUE TO CEDAR RAPIDS. DAMAGING WINDS ARE THE PRIMARY HAZARD. IN ADDITION TO THE WIND THREAT...HEAVY RAIN COULD ACCOMPANY SOME THUNDERSTORMS...HOWEVER THE HEAVIEST RAIN WILL LIKELY BE LOCALIZED. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY ADDITIONAL CHANCES FOR SEVERE STORMS WILL COME MONDAY AS A LOW PRESSURE SYSTEM FORMS OVER WESTERN SOUTH DAKOTA THROUGH WESTERN KANSAS. A FRONTAL BOUNDARY WILL BE DRAPED ACROSS EASTERN NEBRASKA AND WESTERN IOWA...AND WILL COMBINE WITH ABUNDANT MOISTURE AND WARM TEMPERATURES TO TRIGGER STRONG TO SEVERE THUNDERSTORMS. MORE STORMS ARE POSSIBLE THROUGH AT LEAST THURSDAY AS A VERY MOIST ATMOSPHERE REMAINS OVER THE AREA. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING IN NORTHEAST AND EAST CENTRAL NEBRASKA. IAZ043-055-056-069-050400- HARRISON IA-MONONA IA-POTTAWATTAMIE IA-SHELBY IA- 742 PM CDT SAT AUG 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL IOWA. .DAY ONE...TONIGHT AND SUNDAY SEVERE THUNDERSTORM WATCH 562 IS IN EFFECT UNTIL 11 PM THIS EVENING. SEVERE THUNDERSTORMS MAY POSSIBLY DEVELOP ALONG BOUNDARY THAT WILL CROSS INTO SOUTHWEST IOWA THIS EVENING. THIS SEVERE WEATHER THREAT WILL COVER AREAS ALONG AND NORTH OF INTERSTATE 80. DAMAGING WINDS ARE THE PRIMARY HAZARD. IN ADDITION TO THE WIND THREAT...HEAVY RAIN COULD ACCOMPANY SOME THUNDERSTORMS...HOWEVER THE HEAVIEST RAIN WILL LIKELY BE LOCALIZED. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY ADDITIONAL CHANCES FOR SEVERE STORMS WILL COME MONDAY AS A LOW PRESSURE SYSTEM FORMS OVER WESTERN SOUTH DAKOTA THROUGH WESTERN KANSAS. A FRONTAL BOUNDARY WILL BE DRAPED ACROSS EASTERN NEBRASKA AND WESTERN IOWA...AND WILL COMBINE WITH ABUNDANT MOISTURE AND WARM TEMPERATURES TO TRIGGER STRONG TO SEVERE THUNDERSTORMS. MORE STORMS ARE POSSIBLE THROUGH AT LEAST THURSDAY AS A VERY MOIST ATMOSPHERE REMAINS OVER THE AREA. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. IAZ079-080-090-091-NEZ065>068-078-088>093-050400- CASS-FREMONT IA-GAGE-JEFFERSON-JOHNSON-LANCASTER-MILLS IA- MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-RICHARDSON-SALINE-SEWARD- 742 PM CDT SAT AUG 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TONIGHT AND SUNDAY NON-SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT AS A BOUNDARY MOVE THROUGH THE OUTLOOK AREA THIS EVENING. AT THIS POINT...THE SEVERE WEATHER THREAT APPEARS TO BE NORTH OF A LINE ALONG INTERSTATE 80. HOWEVER...STRONG...GUSTY WINDS MAY ACCOMPANY A FEW STORMS AS THEY MOVE THROUGH THE ARE. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY ADDITIONAL CHANCES FOR SEVERE STORMS WILL COME MONDAY AS A LOW PRESSURE SYSTEM FORMS OVER WESTERN SOUTH DAKOTA THROUGH WESTERN KANSAS. A FRONTAL BOUNDARY WILL BE DRAPED ACROSS EASTERN NEBRASKA AND WESTERN IOWA...AND WILL COMBINE WITH ABUNDANT MOISTURE AND WARM TEMPERATURES TO TRIGGER STRONG TO SEVERE THUNDERSTORMS. MORE STORMS ARE POSSIBLE THROUGH AT LEAST THURSDAY AS A VERY MOIST ATMOSPHERE REMAINS OVER THE AREA. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT OR SUNDAY. DEE
The Omaha radar (KOAX), 154 km away, was scanning. The volume nearest the first event began at 00:47 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2007Every state in 2007This day in weather historyWarnings in Nebraska, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 38231.